MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD

FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD
Model Number ICONPBN-HT
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint icon auto cpap humidifier was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information provided by the customer and our knowledge of the product.Results: the customer reported that the power cord had been damaged with exposed copper wires.Conclusion: without the complaint device, we are unable to confirm the reported event.During initial assembly of the icon auto cpap, all power cords are visually inspected for damage.Once the assembly process is completed, all icon auto cpap devices are visually inspected again before release for distribution.This suggests the damage occurred after it had been distributed.The icon auto cpap is designed to the electrical safety standards, ul60601-1 and as/nzs 3200.1.The materials used in the thermoplastic components of the mains connector and the cases are flame retardant according to ul 60601-1 and as/nzs3200.1.Our user instructions that accompany the icon auto cpap humidifier state the following: - "only operate if the device, power cord and plug are dry and in good working order." - "do not operate the device, water chamber or breathing tube if it is dropped, damaged or not working as intended.".
 
Event or Problem Description
A distributor in canada, reported that the power cord of an icon cpap humidifier had been damaged with exposed copper wires.There was no reported patient involvement.

Brand Name
ICON SERIES CPAP
Common Device Name
BZD
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16359904
Report Number9611451-2023-00093
Device Sequence Number7258894
Product Code BZD
UDI-Device Identifier09420012425034
UDI-Public(01)09420012425034(10)2100081405(11)160909
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K094040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberICONPBN-HT
Device Catalogue NumberICONPBN-HT
Device Lot Number2100081405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown